MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85416
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
During preparation of this icast stent, the scrub tech attempted to flush the wire lumen port but was unable to push saline through.The physician set the device aside and used another stent without issue.
 
Additional Manufacturer Narrative
Engineering analysis: the returned device was removed from the bio-hazard bag and disinfected.Upon initial inspection the stent was still in its original position and firmly crimped to the balloon.The details of the case indicate that the physician was unable to flush the guide wire lumen with saline.In an attempt to determine the cause of the complaint a 20cc insufflator was filled with water and attached to the guide wire lumen port of the manifold and the syringe barrel was compressed.The lumen was unable to be flushed confirming the physician's findings.A 0.035 guidewire was then advanced through the distal tip of the guide wire lumen where a blockage was noticed under the stent within the guide wire lumen.The 0.035 wire was removed and placed through the guide wire lumen of the hub/manifold of the delivery system.A blockage was again noted approximately 3.0" from the proximal balloon weld.This production lot of catheters consisted of 82 catheter units.In an attempt to obtain more test units from the same lot of catheters a warehouse inventory search was conducted.The inventory data base shows that there are no more devices from this lot available.Based on the popularity of this particular stent size the probability that all devices have been consumed are very high.That said no other complaints for this particular lot of catheters have been received to date.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atrium's final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Clinical evaluation: if a delivery catheter has an occluded lumen, the physician will be unable to inflate the stent balloon to deploy the stent.In preparation for all interventional procedures the product, that is intended to be used, is prepared very specifically prior to entry onto the procedure table.The instructions for use advise to prime the catheter and balloon by flushing the guidewire lumen of the catheter so as to remove all apparent air from the catheter lumen.If the lumen is not able to be flushed it would reliably be discovered during this preparation and the product would be rejected.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5851435
Report Number1219977-2016-00178
Device Sequence Number1281672
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/20/2019
Device Model Number85416
Device Catalogue Number85416
Device Lot Number237236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date09/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1